I have been taking an SSRI of some sort for over 10 years now to treat anxiety and panic disorder. I have recently married and would like to have a child now so I've decided to discontinue usage because I know what the withdrawal feels like and would not every want a newborn to have those kind of symptoms. I have experienced similar symptoms to others on this forum such as crying the first week when I reduced my 10mg per day to every other day; "electric" headaches, fatigue, and flu-like symptoms such as body aches. After reducing to 10 mg every other day, I then went to 5 mg every other day, and then to none. This whole process has taken about 3 weeks. I am still having the "electric" headaches and achiness and now dizziness as well, and it doesn't seem to be getting better. Any suggetstions?
Did you do this under the advice of a doctor? That seems very fast after being on SSRIs for 10 years. I also get many withdrawal symptoms when I come off of an SSRI. I noticed them when I was tapering off, however, I went really slow which minimized them in my opinion. I was also probably worried as well which probably added to my worries and symptoms. It took a good month or so for me to start feeling as if I was not experiencing any withdrawals after I stopped my taper. Keep us posted!
Well, tonight I could no longer stand it, so I took 1/4 pill which is 2.5 mg. I think you're right, I went too quickly, so I'll continue taking this smaller dosage and then taper off it.
No, I did not do this under direction of a doctor, every time I bring it up to them they tell me that it has been approved for use in pregnant women so I really don't need to go off of it. But all that means is it most likely does not have PERMANENT effects on a fetus or newborn. That doesn't completely eliminate the chance that they will have withdrawal symptoms once born, and with the way I've been feeling, I would never want any newborn to go through that, let alone one I am caring for and responsible for his/her well being.
I have a friend who has recently gone through pregnancy, childbirth, nursing, and weaning all while on and off lexapro and xanax, she did not do any of these meds steadily and it had ill effects on her own mental health as well as her ability to care for her child. Having watched her experience, I want to be sure I am over the withdrawal before I attempt a pregnancy. If I need to start back on the meds after the child is born, so be it.
Hi, I've been on one type or another for about 10 years too, currently on lexapro and was taking 20mg pre pregnancy and reduced it to 10mg whilst pregnant with both children. Daughter is now 4 and our son is 6 months. I'm now on 30mg due to lifes changes etc. Our kids are fine and my depression was fine until I had Implanon (birth control) inserted, all gone pear shaped now. You put your faith in doc's but they prescribe all sorts without continued monitoring. Going to the doc's is a bit like going shopping, you come home with something but it might not be what you were looking for. There arr much worse drugs out there than lexapro but I do understand your concerns. I have also experienced all your withdrawal side effects coming off anti-depressants. It is very hard because of the dizziness. take it slow and cut down as slow as you can, you will get there but the slower the better, Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.